Indiana, 2006

Tornado in Indiana, May 10, 2006

May 10, 2006 · NWS LMK · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at May 10, 6:10 PM EST, 39 minutes earlier.

Area forecast discussion, May 10, 6:10 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
710 PM EDT WED MAY 10 2006

.SHORT TERM (THIS EVENING)...

UPDATED ZONES TO MENTION TORNADO WATCH.  --JA

PREVIOUS DISCUSSION BELOW

COMPLEX SFC PATTERN ACRS MS VALLEY THIS AFTN. 19UTC OBS SUGGEST SFC
LOW STILL NOT THAT WELL ORGANIZED OVER SERN MO/SRN IL...WITH A CDFNT
EXTENDING S INTO LWR MS VALLEY AND A WEAK WRMFNT EXTENDING E ACRS
CNTRL KY. AS SHORTWAVE OVR KS/SWRN MO ROTATES ENEWD TNGT...SFC LOW
WILL CONSOLIDATE AND INTENSIFY AS IT LIFTS NEWD ACRS IND. THIS
SHOULD RESULT IN INCREASING WIND FIELDS ALOFT ACRS LWR OH VLY LATE
THIS AFTN AND TNGT AS CDFNT PUNCHES EWD TOWARD CNTRL KY AND S-CNTRL
IND. MAIN QUESTION REMAINS DEGREE OF INSTABILITY. VIS IMAGERY AT
THIS TIME SHOWS A FEW BREAKS IN CLOUDS OVER SWRN AND S-CNTRL KY
WHICH HAS ALLOWED SFC BASED LI VALUES TO FALL TO -2 TO -4 RANGE.
MARGINAL INSTABILITY COUPLED WITH DEGREE OF FORCING AND WIND FIELDS
SHOULD STILL ALLOW AT LEAST SCT TSTMS TO DEVELOP LATE THIS AFTN OR
EVNG ACRS OUR FCST AREA...ESPECIALLY WRN SECTIONS...WITH ISOLATED
WIND DAMAGE AND HAIL POSSIBLE. HOWEVER...EXPECT MOST WIDESPREAD AREA
OF SHWRS/TSTMS/HIGHEST RAINFALL AMOUNTS JUST N AND W OF FCST AREA
OVER SRN/CNTRL IL AND IND NEAR DEFORMATION AXIS/LEFT FRONT QUADRANT
OF STG UPPER-LEVEL JET.

MODELS SEEM TO BE HAVING A DIFFICULT TIME DISCERNING EXACTLY HOW
DEEP UPPER LOW WILL FORM ACRS MID MS/OH VLY INTO SRN GREAT LAKES
OVER NEXT COUPLE OF DAYS...AS SEVERAL SHORTWAVES CURRENTLY EVIDENT
IN WATER VAPOR IMAGERY EVENTUALLY FORM UNUSUALLY DEEP VORTEX FOR
THIS TIME OF YEAR. THIS ESPECIALLY HAS IMPLICATIONS ON SENSIBLE
WEATHER ON THURSDAY. MODELS DO SUGGEST THAT MESOSCALE LIFTING WILL
BE PRESENT ALONG/NEAR POSSIBLE SECONDARY SFC TROF (BEHIND CDFNT
WHICH PASSES THRU LATE TNGT). GIVEN DECENT 850-500 MB LAPSE RATES
(TOTAL TOTALS INDEX OVER 50)...SCT LOW TOP TSTMS SEEM A GOOD BET
THURSDAY. HOWEVER...EXACT TIMING AND COVERAGE UNCERTAIN GIVEN MODEL
DISCREPANCIES AND THEIR ABILITY TO DEPICT EXACT SOLUTION WITHIN THIS
COMPLEX PATTERN.

HI TEMPS THURSDAY ALSO TRICKY. IF LOW CLOUDS HOLD...AFTN TEMPS WILL
RISE LITTLE AND REMAIN IN THE 50S (PER NAM SOLUTION)...ALTHO
PLAUSIBLE GFS SOLUTION SUGGESTS WARMER HIGHS ESPECIALLY SRN
AREAS...WHICH ALSO WOULD INCREASE TSTM HAZARD.

TWF

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...

MAIN FORECAST CONCERN IN THE EXTENDED IS THE CUT OFF LOW OVER
MIDWEST THAT WILL BRING COOLER TEMPS OVER THE NEXT FEW DAYS...AND
SEVERAL CHANCES FOR PRECIP THROUGH AT LEAST THE WEEKEND.

THURSDAY NIGHT - MONDAY NIGHT...

NEARLY CO-LOCATED SFC AND UPPER LOW OVER LAKE MICHIGAN WILL SLOWLY
PROGRESS SOUTHWARD TOWARD THE CWA...AND EVENTUALLY THROUGH THE CWA
DURING THIS TIME FRAME. ALTHOUGH THE SFC LOW WILL SLOWLY BE
FILLING...UPPER-LEVEL ENERGY FROM SEVERAL SHORTWAVES EMBEDDED IN THE
PERIPHERY OF THE UPPER LOW WILL TRAVERSE THE CWA...ESPECIALLY
NORTHERN LOCATIONS OF THE CWA...THROUGH SATURDAY. WILL MOSTLY KEEP
SOUTHERN THIRD TO TWO-THIRDS OF CWA DRY THROUGH SATURDAY MORNING
WITH JUST SHOWERS MENTIONED. HIGHS ON FRIDAY WILL BE TOUGH TO REACH
60...WITH JUST SLIGHTLY HIGHER TEMPS POSSIBLE FOR SATURDAY.

FROM SATURDAY NIGHT THROUGH MONDAY NIGHT...UPPER LOW SPINS DOWN
TOWARD THE CWA. WITH EVEN BETTER FORCING AROUND AND THE
GFS/ECMWF/ENSEMBLE MOS IN GOOD AGREEMENT WITH PRECIP/HEIGHT
FIELDS...WILL HAVE CWA-WIDE SHOWERS IN THE GRIDS FROM SAT NIGHT
THROUGH MON NIGHT. THE CONSTANT 30 POPS ARE DECEIVING SINCE IT
CERTAINLY WILL NOT BE RAINING CONTINUOUSLY...BUT AT THIS TIME IT IS
TOO DIFFICULT TO CLING TO ONE SHORTWAVE OR ANOTHER. BEST CHANCES FOR
PRECIP WILL LIKELY BE IN THE AFTERNOON HOURS WITH ANY HEATING. HAVE
PRECIP ENDING MONDAY NIGHT AT THIS TIME...ALTHOUGH BASED ON MODELS
THIS COULD BE A BIT OPTIMISTIC. HOWEVER...GFS TENDS TO OVERDUE
QPF...SO ANY REMAINING PRECIP WOULD BE LIGHT AND MINIMAL LIKELY.
SHOULD AT LEAST BE MOSTLY CLOUDY.

HIGHS DURING THIS TIMEFRAME WILL ALSO BE IN THE LOW  60S...ALTHOUGH
MONDAY THE UPPER LOW MAY MOVE FAR ENOUGH EAST SO SWRN PORTIONS OF
THE CWA TO REBOUND INTO THE UPPER 60S.

TUESDAY - WEDNESDAY...

UPPER LOW FINALLY MOVES EAST OF THE CWA TUESDAY NIGHT AS RIDGING
BEGINS TO PUSH INTO WRN SECTIONS OF THE CWA. WINDS SHOULD ALSO BACK
FROM NORTHWEST TO SOUTHWEST...AS TEMPS BY WEDNESDAY SHOULD BE BACK
INTO THE MID 70S.

AL

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 10, 3:00 PM EST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT WED MAY 10 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
300 PM CDT WED MAY 10 2006 /400 PM EDT WED MAY 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL APPROACH
THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE FRONT LATE THIS EVENING INTO THE OVERNIGHT
HOURS. SOME THUNDERSTORMS COULD BECOME SEVERE WITH HAIL AND
DAMAGING WINDS BEING THE MAIN THREATS. HOWEVER...MOST STORMS WILL
ONLY BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND DEADLY CLOUD-
TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.

A DEEP LOW PRESSURE AREA WILL BE LOCATED OVER THE OHIO RIVER
VALLEY ON THURSDAY. THIS WILL PROVIDE A CHANCE FOR SCATTERED
THUNDERSTORMS WITH SMALL HAIL AND DANGEROUS LIGHTNING BEING THE
BIGGEST THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT.

AL/TWF

The radar

The Evansville,IN radar (KVWX), 63 km away, was scanning. The volume nearest the first event began at 23:46 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Dubois

When
May 10, 6:49 PM EST to 6:54 PM EST
Where
Dubois County, 4 mi SW of Huntingburg
Rating
F1
Path length
1.4 mi
Path width
100 yd
Property damage
$150,000
Reported by
NWS STORM SURVEY
Coordinates
38.267, -87.000

One home received major roof damage. A workshop containing tools and heavy equipment was destroyed. Other homes received minor damage, and some outbuildings and carports were damaged. Several trees were uprooted.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyThe tornado archive for Indiana, 2006Warnings in Indiana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507088.